Reconstructive Surgery Expert Forum
Rash After Reconstruction
About This Forum:

Questions in the Reconstructive Surgery Forum are being answered by Dr. Archibald Sanford Miller III, MD,FACS, the Associate Professor at the University of Oklahoma School of Medicine.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Rash After Reconstruction

I am 8 weeks post a preventative bilateral mastectomy with reconstruction.  I had immediate recontruction with silicone implants and Alloderm.  I did not have expanders and went from a DDD cup down to a C cup.  About 3 weeks after surgery I had a small area on each breast (at the point in which my vertical and horizontal scars met) that would not heal and became infected.  I went back on Keflex (I took it as a preventative measure for two weeks after surgery) as well as Levaquin.  They still did not heal.  Eventually my surgeon did a debridement and stiched things back up.  The stiches were kept in for two weeks.  The stiches are now out, everything is well healed but I am still on Levaquin for at least the next few days.  What is odd is that the cultures from the debridement came back with nothing.  Nothing grew at all.  

My question:  A rash developed on my right side underneath the horizontal scar around the time the small part of the incisions would not heal.  It really isn't so much of a rash as it is 6 distinct pimple like spots.  My general surgeon has looked at it and believes it is a reaction to the tape used to keep the gauze in place.  Problem is that I have not used tape in 2 weeks now and I still have the "rash."  At first my plastic surgeon was concerned about a staph infection, but my cultures were nothing.  So, he has been honest and says he has really no idea why I have this "rash" like area on one side.  At one point I had even developed a blister like rash area on my chest nowhere near the unhealed incision site, but that rash has now dried up and is just fine.

I'll see the plastic suregeon again in one week, but has anyone heard of this?  Is it a reaction to the tape I used literally 6 weeks ago?  Would it take that long to go away?  It is getting better, but it is still there.  I'm wondering if I maybe need to see a dermatologist?  I do have very fair and sensitive skin, so maybe it is really just nothing?  Just curious.  It is really just more unattractice as it is anything.  It doesn't hurt and no longer itches (it did at one point-a lot).  Any thoughts or ideas would be appreciated.  Thank you.  
      
Related Discussions
560109_tn?1220279867
The tape occludes the pores of your skin and you actually do develop a "pimple " like lesion. Good agents that will exfoliate, and moisturizers will fix the problem. I hope this helps, respectfully,

                               arch s miller ms md facs
5 Comments
Blank
Avatar_f_tn
I had a similar "rash" and never really found out the cause. It could very well be from the tape. Rashes usually don't go away too quickly, so that could be it. I think that is what mine was from. I had the "rash" for quite a few weeks after I stopped using the tape. I had used the brown mircro-spore tape, I think it's called. I know a lot of people have bad reactions to that tape, so it wouldn't be uncommon. Hope it goes away soon.
Blank
Avatar_n_tn
Thank you both so much for the comments.  The "rash" is still there (9 weeks post surgery now) but I can tell it is getting better.  It is just a slow, slow process.  I've been just leaving the area alone to let it heal up, but I will try exfoliating and moisturizing to see if that helps.  Thank you both again for your help.  
Blank
Avatar_n_tn
I had silicone breast implants 3 weeks ago and gradually after surgery I began getting bug bite looking bumps around my breasts (mostly symmetrical... so appeared to be where I was injected with local anesthic such as lidocaine), with the taped area looking very rashy.  It has not gotten better with creams prescribed and over the last 4 days I have gotten a more general scattered rash under my arms that is spreading up to my neck and down my stomach.  I am really concerned that this is not temporary.  Do you have any update on your rash??  My surgeon and dermatologist are baffled.  Help anyone?
Blank
560109_tn?1220279867
It should be asked if the doctor used tumescent solution in your breasts. If he did, this is an injection of saline mixed with lidocaine and epinephrine and bicarbonate. If you had general anesthesia it is less likely, but if you had IV sedation, it is probable that you had those injections. Are you on antibiotics? Are you using chlorhexidine gluconate soap to cleanse your skin? The rash is likely a reaction to a specific injection, soap, bra, something new and probably a medrol dose pak will clear it up. Good luck.

                                   arch miller ms md facs
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank